Teoreticheskaya i Matematicheskaya Fizika
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



TMF:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


TMF, 2020, Volume 204, Number 3, Pages 396–429 (Mi tmf9938)  

Hurwitz numbers from Feynman diagrams

S. M. Natanzonab, A. Yu. Orlovbc*

a National Research University "Higher School of Economics", Moscow, Russia
b Institute for Theoretical and Experimental Physics, Moscow, Russia
c P. P. Shirshov Institute of Oceanology, Russian Academy of Sciences. Moscow, Russia

Abstract: To obtain a generating function of the most general form for Hurwitz numbers with an arbitrary base surface and arbitrary ramification profiles, we consider a matrix model constructed according to a graph on an oriented connected surface $\Sigma$ with no boundary. The vertices of this graph, called stars, are small discs, and the graph itself is a clean dessin d'enfants. We insert source matrices in boundary segments of each disc. Their product determines the monodromy matrix for a given star, whose spectrum is called the star spectrum. The surface $\Sigma$ consists of glued maps, and each map corresponds to the product of random matrices and source matrices. Wick pairing corresponds to gluing the set of maps into the surface, and an additional insertion of a special tau function in the integration measure corresponds to gluing in Möbius strips. We calculate the matrix integral as a Feynman power series in which the star spectral data play the role of coupling constants, and the coefficients of this power series are just Hurwitz numbers. They determine the number of coverings of $\Sigma$ (or its extensions to a Klein surface obtained by inserting Möbius strips) for any given set of ramification profiles at the vertices of the graph. We focus on a combinatorial description of the matrix integral. The Hurwitz number is equal to the number of Feynman diagrams of a certain type divided by the order of the automorphism group of the graph.

Keywords: Hurwitz number, random matrix, Klein surface, Schur polynomial, Wick law, tau function, BKP hierarchy, two-dimensional Yang–Mills theory.

Funding Agency Grant Number
Russian Science Foundation 20-12-00195
The research of A. Yu. Orlov was supported by a grant form the Russian Science Foundation (Project No. 20-12-00195).

* Author to whom correspondence should be addressed

DOI: https://doi.org/10.4213/tmf9938

Full text: PDF file (751 kB)
First page: PDF file
References: PDF file   HTML file

English version:
Theoretical and Mathematical Physics, 2020, 204:3, 1166–1194

Bibliographic databases:

Received: 20.05.2020
Revised: 19.06.2020

Citation: S. M. Natanzon, A. Yu. Orlov, “Hurwitz numbers from Feynman diagrams”, TMF, 204:3 (2020), 396–429; Theoret. and Math. Phys., 204:3 (2020), 1166–1194

Citation in format AMSBIB
\Bibitem{NatOrl20}
\by S.~M.~Natanzon, A.~Yu.~Orlov
\paper Hurwitz numbers from Feynman diagrams
\jour TMF
\yr 2020
\vol 204
\issue 3
\pages 396--429
\mathnet{http://mi.mathnet.ru/tmf9938}
\crossref{https://doi.org/10.4213/tmf9938}
\elib{https://elibrary.ru/item.asp?id=45299182}
\transl
\jour Theoret. and Math. Phys.
\yr 2020
\vol 204
\issue 3
\pages 1166--1194
\crossref{https://doi.org/10.1134/S004057792009007X}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000572663400007}
\scopus{https://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-85091421954}


Linking options:
  • http://mi.mathnet.ru/eng/tmf9938
  • https://doi.org/10.4213/tmf9938
  • http://mi.mathnet.ru/eng/tmf/v204/i3/p396

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Теоретическая и математическая физика Theoretical and Mathematical Physics
    Number of views:
    This page:162
    References:10
    First page:45

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021